Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Jan 11, 2014, 3:13 PM MST. It took effect at Jan 12, 2014, 12:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 3:13 PM MST (22:13 UTC)
- In effect from
- Jan 12, 2014, 12:00 PM MST
- Expired
- Jan 12, 2014, 4:15 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS75 KABQ 112213 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MST SAT JAN 11 2014 ...POTENT PACIFIC STORM SYSTEM WILL PROVIDE VERY STRONG WINDS ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS SUNDAY... .A PACIFIC STORM SYSTEM CURRENTLY ARRIVING ALONG THE WEST COAST WILL REACH NEW MEXICO SUNDAY. THE COMBINATION OF AN APPROACHING COLD FRONT AND STRONG WINDS ALOFT WILL LEAD TO A SHARP INCREASE IN SURFACE WINDS ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE HIGHEST WINDS WILL OCCUR ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS...ESPECIALLY IMPACTING INTERSTATE 40 BETWEEN EDGEWOOD TO TUCUMCARI AS WELL AS AREAS TO THE NORTH AND SOUTH OF I 40. BLOWING DUST WILL ALSO BE A MAJOR CONCERN AS THE DAY PROGRESSES. NMZ521-523-529-532>537-120600- /O.UPG.KABQ.HW.A.0001.140112T1800Z-140113T0100Z/ /O.NEW.KABQ.HW.W.0001.140112T1900Z-140113T0100Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 313 PM MST SAT JAN 11 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...OVER AND TO THE EAST OF THE SANDIA AND MANZANO MOUNTAINS INCLUDING THE CENTRAL AND NORTHEAST HIGHLANDS... EASTERN SAN MIGUEL...GUADALUPE...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES. THIS INCLUDES MOST OF INTERSTATE 40 FROM EDGEWOOD TO THE TEXAS BORDER. * WINDS...WESTERLY SUSTAINED AT 40 MPH OR MORE WITH GUSTS AROUND 60 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAK SUNDAY AFTERNOON THEN DIMINISH SUNDAY EVENING. * VISIBILITY...BLOWING SNOW ACROSS THE HIGHEST CENTRAL MOUNTAIN RIDGES AND BLOWING DUST ACROSS THE EASTERN HIGHLANDS AND PLAINS WILL REDUCE VISIBILITY DOWN TO 1 TO 3 MILES AT TIMES. * LOCAL IMPACTS...PEOPLE PLANNING TO DRIVE HIGH PROFILE VEHICLES ALONG NORTH/SOUTH HIGHWAYS SHOULD TAKE NOTE OF THIS VERY STRONG WIND EVENT. THIS INCLUDES INTERSTATE 25 FROM NEAR CHAPELLE TO NORTH OF LAS VEGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ512-514-515-522-524>526-528-531-538>540-120600- /O.CON.KABQ.HW.A.0001.140112T1800Z-140113T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ESTANCIA VALLEY- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-HARDING COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 313 PM MST SAT JAN 11 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * LOCATION...PORTIONS OF THE CENTRAL MOUNTAINS AND AREAS TO THE EAST...INCLUDING THE SANGRE DE CRISTO...NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS...THE FAR NORTHEAST HIGHLANDS...HARDING COUNTY...ESTANCIA VALLEY...SOUTH CENTRAL HIGHLANDS...UPPER TULAROSA VALLEY...EASTERN LINCOLN COUNTY...AND ALL OF CHAVES COUNTY. * WINDS...WESTERLY SUSTAINED AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * TIMING...LATE SUNDAY MORNING THROUGH THE AFTERNOON. * VISIBILITY...BLOWING SNOW ACROSS THE HIGHER CENTRAL MOUNTAIN RIDGES AND BLOWING DUST ACROSS THE EASTERN HIGHLANDS AND PLAINS COULD REDUCE THE VISIBILITY DOWN TO 3 MILES AT TIMES. * LOCAL IMPACTS...PEOPLE PLANNING TO DRIVE HIGH PROFILE VEHICLES ALONG NORTH/SOUTH HIGHWAYS SHOULD TAKE NOTE OF THIS POTENTIAL VERY STRONG WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 40
2 follow-up statements
858 WWUS75 KABQ 120553 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1053 PM MST SAT JAN 11 2014 ...STOUT UPPER LEVEL DISTURBANCE WILL BRING HIGH WINDS TO MUCH OF CENTRAL AND EASTERN NEW MEXICO SUNDAY... .A VIGOROUS UPPER LEVEL TROUGH WILL DIVE SOUTHEASTWARD INTO NEW MEXICO SUNDAY WITH STRONG WINDS ACCOMPANYING. WINDS ALOFT WILL STEADILY STRENGTHEN THROUGH THE LATE MORNING AND EARLY AFTERNOON SUNDAY...GRADUALLY MIXING TO THE SURFACE. WINDS WILL BE STRONGEST FROM THE CENTRAL MOUNTAINS AND HIGHLANDS OF NEW MEXICO EASTWARD TO THE TEXAS BORDER NEAR INTERSTATE 40 AND U.S. HIGHWAY 60/84. DUE TO THE RECENT DRY STRETCH...BLOWING DUST WILL ALSO BE A MAJOR CONCERN WITH FREQUENT AND SUDDEN REDUCTIONS TO VISIBILITY. NMZ521-523-529-532>537-121200- /O.CON.KABQ.HW.W.0001.140112T1900Z-140113T0100Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 1053 PM MST SAT JAN 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST SUNDAY... * LOCATION...ALONG AND TO THE EAST OF THE SANDIA AND MANZANO MOUNTAINS INCLUDING THE CENTRAL AND NORTHEAST HIGHLANDS... EASTERN SAN MIGUEL...GUADALUPE...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES. THIS INCLUDES MOST OF INTERSTATE 40 FROM EDGEWOOD TO THE TEXAS BORDER AND U.S. HIGHWAY 60/84. * WINDS...WESTERLY SUSTAINED AT 35 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 AND 60 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAK SUNDAY AFTERNOON AND THEN DIMINISH SUNDAY EVENING AFTER SUNSET. * VISIBILITY...AREAS OF BLOWING DUST CAN BE EXPECTED...PARTICULARLY IN THE LOWER ELEVATION PLAINS AND OVER OPEN FIELDS AND ONGOING CONSTRUCTION SITES. VISIBILITY WILL DROP TO 1 TO 3 MILES AT TIMES. * LOCAL IMPACTS...HIGH WINDS WILL CREATE STRONG CROSS WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 BETWEEN GLORIETA AND LAS VEGAS AND RATON. SUDDEN CHANGES TO VISIBILITY CAN BE EXPECTED DUE TO BLOWING DUST. SOME DAMAGE MAY OCCUR TO TREES AND UTILITY POLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ512-514-515-522-524>526-528-531-538>540-121200- /O.CON.KABQ.HW.A.0001.140112T1800Z-140113T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ESTANCIA VALLEY- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-HARDING COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1053 PM MST SAT JAN 11 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * LOCATION...PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND AREAS TO THE EAST...INCLUDING THE SANGRE DE CRISTO...NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS...THE FAR NORTHEAST HIGHLANDS...HARDING COUNTY...ESTANCIA VALLEY...SOUTH CENTRAL HIGHLANDS...UPPER TULAROSA VALLEY...EASTERN LINCOLN COUNTY...AND ALL OF CHAVES COUNTY. * WINDS...WESTERLY SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING...PEAK SUNDAY AFTERNOON AND THEN DIMINISH SUNDAY EVENING AFTER SUNSET. * VISIBILITY...BLOWING SNOW ACROSS THE HIGHER NORTHERN MOUNTAIN RIDGES AND BLOWING DUST ACROSS THE EASTERN HIGHLANDS AND PLAINS COULD REDUCE THE VISIBILITY DOWN TO 1 TO 3 MILES AT TIMES. * LOCAL IMPACTS...PEOPLE PLANNING TO DRIVE HIGH PROFILE VEHICLES ALONG NORTH/SOUTH HIGHWAYS SHOULD TAKE NOTE OF THIS POTENTIAL VERY STRONG WIND EVENT. EXPECT ABRUPT CHANGES AND REDUCTIONS TO VISIBILITY DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 52
028 WWUS75 KABQ 121115 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 AM MST SUN JAN 12 2014 ...A STOUT UPPER LEVEL TROUGH WILL BRING STRONG WEST TO NORTHWEST WINDS TO MUCH OF CENTRAL AND EASTERN NEW MEXICO TODAY... .A DEEP BUT MAINLY DRY UPPER LEVEL TROUGH WILL DIVE SOUTHEASTWARD THROUGH NORTHEAST NEW MEXICO TODAY WITH STRONG WINDS RESULTING. WINDS ALOFT WILL STEADILY STRENGTHEN THROUGH THE LATE MORNING AND EARLY AFTERNOON...GRADUALLY MIXING DOWN TO THE SURFACE. WINDS WILL BE STRONGEST FROM THE CENTRAL MOUNTAINS AND HIGHLANDS OF NEW MEXICO EASTWARD TO THE TEXAS BORDER NEAR INTERSTATE 40 AND U.S. HIGHWAY 60/84. DUE TO THE RECENT DRY STRETCH...AREAS OF BLOWING DUST WILL DEVELOP WITH OCCASIONAL AND PERHAPS SUDDEN REDUCTIONS TO VISIBILITY. NMZ521-523-529-532>537-122300- /O.CAN.KABQ.HW.W.0001.140112T1900Z-140113T0100Z/ /O.NEW.KABQ.WI.Y.0002.140112T1800Z-140113T0100Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 415 AM MST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATION...ALONG AND TO THE EAST OF THE SANDIA AND MANZANO MOUNTAINS INCLUDING THE CENTRAL AND NORTHEAST HIGHLANDS... EASTERN SAN MIGUEL...GUADALUPE...QUAY...DE BACA...CURRY AND ROOSEVELT COUNTIES. THIS INCLUDES MOST OF INTERSTATE 40 FROM EDGEWOOD TO THE TEXAS BORDER AND U.S. HIGHWAY 60/84. * WINDS...WESTERLY SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK DURING THE AFTERNOON AND THEN DIMINISH AROUND SUNSET. * VISIBILITY...AREAS OF BLOWING DUST CAN BE EXPECTED... PARTICULARLY IN THE LOWER ELEVATION PLAINS AND OVER OPEN FIELDS AND ONGOING CONSTRUCTION SITES. VISIBILITY WILL DROP TO 1 TO 3 MILES AT TIMES. * LOCAL IMPACTS...THE STRONG WEST TO NORTHWEST WINDS WILL CREATE STRONG CROSS WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 BETWEEN GLORIETA AND LAS VEGAS AND RATON. SUDDEN CHANGES TO VISIBILITY CAN BE EXPECTED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512-514-515-522-524>526-528-531-538>540-122300- /O.UPG.KABQ.HW.A.0001.140112T1800Z-140113T0100Z/ /O.NEW.KABQ.WI.Y.0002.140112T1800Z-140113T0100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ESTANCIA VALLEY- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-HARDING COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 415 AM MST SUN JAN 12 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND AREAS TO THE EAST...INCLUDING THE SANGRE DE CRISTO...NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS...THE FAR NORTHEAST HIGHLANDS...HARDING COUNTY...ESTANCIA VALLEY...SOUTH CENTRAL HIGHLANDS...UPPER TULAROSA VALLEY...EASTERN LINCOLN COUNTY... AND ALL OF CHAVES COUNTY. * WINDS...WESTERLY SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK DURING THE AFTERNOON AND THEN DIMINISH AROUND SUNSET. * VISIBILITY...AREAS OF BLOWING SNOW ACROSS THE HIGHER NORTHERN MOUNTAIN RIDGES AND BLOWING DUST ACROSS THE EASTERN HIGHLANDS AND PLAINS COULD REDUCE THE VISIBILITY DOWN TO 1 TO 3 MILES AT TIMES. * LOCAL IMPACTS...PEOPLE PLANNING TO DRIVE HIGH PROFILE VEHICLES ALONG NORTH/SOUTH HIGHWAYS SHOULD TAKE NOTE. EXPECT ABRUPT CHANGES AND REDUCTIONS TO VISIBILITY DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 11, 2:51 PM MST, 22 minutes earlier.
Area forecast discussion, Jan 11, 2:51 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MST SAT JAN 11 2014 .DISCUSSION... STRONG TO HIGH WINDS AND A LITTLE PRECIPITATION SUNDAY THEN MUCH COOLER MONDAY. DRY WEATHER EXPECTED ALL OF NEXT WEEK. BIGGEST WEATHER MAKER FOR THE FORECAST PERIOD WILL IMPACT NM ON SUNDAY INTO MONDAY IN THE FORM OF A SHORT WAVE TROUGH. SYSTEM LOOKS TO BE MOSTLY A WIND PRODUCER WITH STRONG TO HIGH WINDS ON SUNDAY. WILL UPGRADE HIGH WIND WATCH TO A WARNING FOR THE NINE ZONES WE ARE MOST CONFIDENT WILL REACH WARNING CRITERIA. WE WILL LEAVE THE WATCH FOR THE REMAINING AREAS...WHERE CONFIDENCE LOWER FOR HIGH WINDS...BUT AT LEAST ADVISORY LEVEL WINDS ALMOST A CERTAINTY. PRECIPITATION WILL BE CONFINED TO THE NORTHERN MOUNTAINS INTO THE FAR NE SUNDAY AFTERNOON AND EVENING. AN INCH OR TWO OF SNOW COULD FALL ON THE SKI AREAS AND HIGH PEAKS OTHERWISE LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. A COLD FRONT WILL BEGIN SWEEPING ACROSS THE STATE SUNDAY AND THEN CONTINUE EAST SUNDAY NIGHT. THIS WILL MEAN COOLING IN THE WEST SUNDAY AND ALL AREAS SUNDAY NIGHT AND MONDAY. THE WIND WILL BE NOTICEABLY LESS MONDAY WITH DRY WEATHER AREA WIDE. THE REMAINDER OF THE WEEK WILL BE DRY AS WELL WITH NORTHWEST FLOW AND TEMPERATURES MOSTLY ABOVE NORMAL. A BACK DOOR FRONT WILL MEAN COOLING TO THE EAST ON THURSDAY...BUT HIGHS WILL STILL BE A LITTLE ABOVE NORMAL. NO SIGNIFICANT STORMS IN SIGHT. THE EUROPEAN DOES HAVE A WEAK CLOSED LOW OVER ARIZONA ON THE 21ST...BUT VERY LOW CONFIDENCE OF THIS VERIFYING. 40 && .FIRE WEATHER... AFTER A BRIEF BREAK IN THE WINDS TODAY...SPEEDS WILL BEGIN TO STRENGTHEN AGAIN ACROSS THE HIGH TERRAIN AND EASTERN PLAINS TONIGHT. THE INCREASE IN WIND SPEEDS WILL COME AS WINDS ALOFT STRENGTHEN AHEAD OF AN UPPER LEVEL TROUGH APPROACHING CO FROM THE NW. IN ADDITION...A LEE TROUGH WILL DEEPEN AT THE SURFACE TONIGHT. WIND SPEEDS WILL KEEP STRENGTHENING UNTIL SUNDAY AFTERNOON WHEN THEY WILL PEAK WITH WIDESPREAD WIND GUSTS IN THE 40 TO 50 MPH RANGE EAST OF THE CONTINENTAL DIVIDE. WINDS SHOULD GUST AROUND AND MAYBE A LITTLE OVER 60 MPH FROM AROUND LAS VEGAS AND VAUGHN EAST AND SOUTHEASTWARD TO AROUND TUCUMCARI...CLOVIS AND PORTALES. SOUTH OF COLFAX AND UNION COUNTIES...HUMIDITIES SHOULD BOTTOM OUT FROM 10 TO 15 DEGREES SUNDAY AFTERNOON. A RED FLAG WARNING IS NOW IN EFFECT FOR THE EASTERN PLAINS EXCEPT FOR UNION COUNTY SUNDAY AFTERNOON AND EARLY EVENING. THERE WILL BE PATCHY CRITICAL CONDITIONS ACROSS THE NE HIGHLANDS EAST OF I-25 TOO...BUT COVERAGE SHOULD BE TOO LIMITED TO WARRANT A RED FLAG WARNING THERE. A COLD FRONT DROPPING SOUTHWARD INTO NE NM AND A PACIFIC COLD FRONT PLOWING E SE THROUGH WESTERN AND CENTRAL NM SHOULD KEEP HUMIDITIES ABOVE CRITICAL THRESHOLDS IN THOSE LOCATIONS SUNDAY AFTERNOON. HOWEVER...EVEN WITH THE FRONT HIGH TEMPERATURES SHOULD REACH 3 TO 15 DEGREES ABOVE NORMAL IN THESE AREAS...SO THEY WILL NEED TO BE WATCHED FOR POTENTIALLY LOWER MINIMUM HUMIDITIES THAN CURRENTLY FORECASTED. THIS IS ESPECIALLY THE CASE FOR THE RIO GRANDE VALLEY AND NORTHEAST PLAINS...WHERE MINIMUM HUMIDITIES ARE CURRENTLY FORECAST JUST ABOVE 15 PERCENT. THERE COULD BE A FEW SHOWERS IN THE MOUNTAINS NEAR THE CO BORDER SUNDAY...BUT THESE SHOULD BE OF LITTLE CONSEQUENCE. THE UPPER LEVEL TROUGH WILL EXIT EAST OF NM SUNDAY NIGHT...TAKING THE STRONGER WINDS ALOFT WITH IT. IN ITS WAKE...HIGH TEMPERATURES SHOULD BOTTOM OUT WITHIN 3 DEGREES ABOVE AND BELOW NORMAL CENTRAL AND WEST...AND AS MUCH AS 9 DEGREES ABOVE NORMAL ACROSS THE EAST MONDAY AFTERNOON. HIGH TEMPERATURES WILL THEN TREND UPWARD TUESDAY AND WEDNESDAY AS A STRONG RIDGE OF HIGH PRESSURE BUILDS OVER THE WEST COAST AND BROADENS EASTWARD OVER THE DESERT SW. AS A RESULT...POCKETS OF FAIR TO POOR VENTILATION ALONG AND WEST OF THE RIO GRANDE VALLEY MONDAY WILL EXPAND IN COVERAGE ACROSS CENTRAL AREAS TUESDAY...THEN REACH ALL BUT THE EAST CENTRAL PLAINS WEDNESDAY. HIGH TEMPERATURES SHOULD PEAK WEDNESDAY AROUND 2 TO 14 DEGREES ABOVE NORMAL. AN UPPER LEVEL TROUGH IS PROGGED TO SEND A BACK DOOR COLD FRONT INTO NM THURSDAY. THIS GUSTY AND DRY FRONT COULD PUSH AS FAR WEST AS THE AZ BORDER THURSDAY NIGHT. AS A RESULT...HIGH TEMPERATURES SHOULD FALL A FEW TO 9 DEGREES ACROSS EASTERN AREAS THURSDAY. A FEW TO 4 DEGREES OF COOLING WILL THEN BE POSSIBLE FARTHER WEST ON FRIDAY. THERE SHOULD BE SOME VENTILATION IMPROVEMENT ACROSS THE PLAINS WITH THE COLD FRONT THURSDAY...BUT VENT RATES SHOULD DROP AGAIN FRIDAY. 50 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS AND LIGHTER WINDS TODAY AS A WEAK RIDGE OF HIGH PRESSURE CROSSES ALOFT. A MODEST LEE TROUGH SHOULD RESULT IN SOME GUSTS THIS AFTN ALONG THE E SLOPES OF THE CENTRAL MT CHAIN AND ALSO OUT ONTO THE PLAINS AT TIMES. AN UPPER LEVEL TROUGH WILL PASS EASTWARD OVER THE CENTRAL ROCKIES ON SUNDAY STEERING THE POLAR JET STREAM OVERHEAD. LEE WAVES SHOULD BEGIN TO DEVELOP AS EARLY AS TONIGHT...BEFORE A MT WAVE GETS GOING SUNDAY. A PACIFIC FRONT WILL ALSO CROSS FROM THE NW SUNDAY WITH A NWLY WIND SHIFT. BREEZY CONDITIONS ARE EXPECTED BY SUNDAY AFTN...EXCEPT FOR WINDY CONDITIONS E OF THE CONTDVD. THE STRONGEST WINDS WILL IMPACT THE CENTRAL MT CHAIN EASTWARD ACROSS THE E CENTRAL PLAINS WHERE OCCASIONAL GUSTS OVER 50KT WILL BE POSSIBLE. THERE COULD ALSO BE A FEW SNOW SHOWERS AND MT OBSCURATIONS IN THE MTS NEAR THE CO BORDER SUNDAY. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 26 44 16 43 / 0 10 0 0 DULCE........................... 16 42 3 41 / 5 10 0 0 CUBA............................ 24 47 11 42 / 0 5 0 0 GALLUP.......................... 23 48 10 45 / 0 0 0 0 EL MORRO........................ 23 48 10 43 / 0 0 0 0 GRANTS.......................... 22 51 11 47 / 0 0 0 0 QUEMADO......................... 26 50 17 43 / 0 0 0 0 GLENWOOD........................ 27 60 21 55 / 0 0 0 0 CHAMA........................... 15 39 5 35 / 5 20 5 0 LOS ALAMOS...................... 28 46 17 40 / 0 5 0 0 PECOS........................... 31 47 19 42 / 0 0 0 0 CERRO/QUESTA.................... 15 36 0 30 / 0 10 5 0 RED RIVER....................... 19 37 3 31 / 5 10 10 0 ANGEL FIRE...................... 19 41 2 33 / 0 5 5 0 TAOS............................ 20 42 5 37 / 0 5 0 0 MORA............................ 32 48 14 44 / 0 0 5 0 ESPANOLA........................ 24 51 15 46 / 0 0 0 0 SANTA FE........................ 27 46 16 40 / 0 0 0 0 SANTA FE AIRPORT................ 27 48 18 42 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 30 52 24 46 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 31 55 25 48 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 29 57 22 50 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 30 58 24 51 / 0 0 0 0 LOS LUNAS....................... 27 57 20 50 / 0 0 0 0 RIO RANCHO...................... 30 56 22 50 / 0 0 0 0 SOCORRO......................... 30 62 23 54 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 30 50 20 44 / 0 0 0 0 TIJERAS......................... 31 52 22 45 / 0 0 0 0 MORIARTY/ESTANCIA............... 23 53 13 45 / 0 0 0 0 CLINES CORNERS.................. 34 50 18 41 / 0 0 0 0 GRAN QUIVIRA.................... 31 54 22 45 / 0 0 0 0 CARRIZOZO....................... 31 58 23 48 / 0 0 0 0 RUIDOSO......................... 34 58 22 47 / 0 0 0 0 CAPULIN......................... 32 57 17 49 / 0 0 10 5 RATON........................... 28 57 14 51 / 0 0 5 0 SPRINGER........................ 28 59 14 54 / 0 0 5 0 LAS VEGAS....................... 35 53 19 48 / 0 0 0 0 CLAYTON......................... 35 64 23 57 / 0 0 5 5 ROY............................. 33 60 21 54 / 0 0 0 5 CONCHAS......................... 36 64 25 56 / 0 0 0 5 SANTA ROSA...................... 37 64 23 55 / 0 0 0 5 TUCUMCARI....................... 36 67 23 59 / 0 0 0 5 CLOVIS.......................... 34 68 24 55 / 0 0 0 5 PORTALES........................ 33 69 24 56 / 0 0 0 5 FORT SUMNER..................... 36 69 24 58 / 0 0 0 5 ROSWELL......................... 32 75 26 58 / 0 0 0 5 PICACHO......................... 39 69 27 57 / 0 0 0 5 ELK............................. 39 64 27 53 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TO 6 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ521-523-529-532>537. RED FLAG WARNING FROM 11 AM TO 6 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ104-108. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ512-514-515-522-524>526-528-531-538>540. && 40
Hazardous weather outlook, Jan 11, 5:49 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MST SAT JAN 11 2014 NMZ501>540-121300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 549 AM MST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS WILL DEVELOP SUNDAY...WITH STRONGEST WINDS REACHING DANGEROUS SPEEDS AT TIMES SUNDAY AFTERNOON OVER THE EASTERN HALF OF THE STATE. GUSTY WINDS AND LOW HUMIDITIES OVER THE EAST CENTRAL PLAINS WILL PRODUCE RED FLAG FIRE WEATHER CONDITIONS...WITH CONDITIONS FAVORABLE FOR CRITICAL FIRE WEATHER OVER THE ADJACENT NORTHEAST PLAINS. WIND SPEEDS WILL DECREASE AND FIRE DANGER WILL EASE BY LATE SUNDAY EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:17 AM MST | High Wind Watch | ABQ | 25 hr | |
| Jan 11, 3:26 AM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 39 hr |
Nearby
High Wind Warnings in New Mexico, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.